MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE
Model Number H74939406S1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not received at the time of this report; therefore, no physical analysis could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu): 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.The image provided presented a fracture of the core wire and stretched coil wraps at an unknown distance from the distal tip.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: a tavi with an acurate neo 2 size l was performed.The valve was successfully advanced, placed and released and the delivery system was removed as intended.During the final withdrawal of the safari guidewire, it was found that the distal portion remained entrapped within the mitral subvalvular apparatus, with difficulties to retrieve it by simple traction.A more energetic traction was then performed, assisted with protection and support by guide catheter and snare system.No complications were found at the end of procedure.What troubleshooting steps, if any, resolved the issue?: n/a.What is the next course of action?: n/a.Patient present at time of event?: yes.Patient complications: no patient complications.Additional information: question: did the end user monitor the wire position throughout the procedure for proper placement of the curve and distal tip? answer: yes, the end user monitored the wire position for the full duration of the procedure.Question: was there any resistance noted prior to the final withdrawal? answer: resistance was noted after first final withdrawal attempt.Question: what does the end user believe caused the distal portion of the guidewire to become entrapped within the mitral subvalvular apparatus? answer: pushing on the guidewire while centralizing the delivery system prior to the removal.Question: was there any damage to the mitral subvalvular apparatus due to the wire entrapment reported? answer: no damage to the mitral subvalvular apparatus was reported.Question: is this a new or experienced user? answer: experienced user.Question: when during the procedure did the unraveling and fractured material shown in the image occur? please specify if this damage occurred during withdrawal while the guidewire was still inside the patient or did this occur outside the patient during further guidewire handling/manipulation? answer: it occurred during the final withdrawal.Additional guidewire manipulation was performed after removal to disengage wire from snare device.The unraveling occurred while the guidewire was still inside the patient.No specific damaged was caused by the manipulation after the removal.Question: was the curve of the safari2 guidewire constrained within a catheter during insertion into and withdrawal from the body or treatment site? answer: the safari2 guidewire was inserted into and removed from the ventricle by means of a catheter, according to the ifu.Question: did the end user advance the safari2 guidewire through the catheter under fluoroscopic guidance? answer: yes, the user advanced the safari2 guidewire through the catheter under fluoroscopic guidance.Question: was there any damage noted to the guidewire prior to use? answer: no damage was noted prior to use.Question: was there any damage noted to the guidewire prior to the final withdrawal of the safari guidewire'? answer: no damage was noted prior to the final withdrawal.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 5pk; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.A small "zip-lock" bag containing the fractured distal tip was included within the biohazard pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen core wire presented a tensile overload at approximately 1.0cm from the distal tip/weld exposing the metallic core wire, which was visible through the stretched outer coil.A 13.5 cm length of the outer coil was stretched away from the guidewire but was still attached to the core body.The detached separate stretched coil with distal tip still attached measured approximately 19.2cm in length.The specimen presented kink / bend damage approximately 14.0cm from the formed distal curve.Both the distal and proximal welds/joints appear to be correct and intact by visual examination.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use (dfu): 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: · when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.· exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.· never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and or clinical factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE - SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MI 55318
9526418518
MDR Report Key18012324
Report Number2126666-2023-00073
Device Sequence Number12609801
Product Code DQX
UDI-Device Identifier08714729887591
UDI-Public08714729887591
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Model NumberH74939406S1
Device Catalogue Number39406S
Device Lot Number7695855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale